Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Dear Doctor, My Father is 71yrs old, in July 2016

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1177 Questions
Question
Dear Doctor,
My Father is 71yrs old, in July 2016 he had gallbladder removal operation , again in April 2017 due to stone found in bile duct, he undergone ERCP procedure to remove the stone. Are there chances of stone being formed again in bile duct? , if so, is there any medication available to dissolve the stone or to prevent the stone formation ?
Thanks a lot.
Posted Tue, 28 Nov 2017 in Digestion and Bowels
 
 
Answered by Dr. Ramesh Kumar 39 minutes later
Brief Answer:
Urodeoxycholic acid tablet can be taken.

Detailed Answer:

Hello my dear patient,
Thanks for choosing HealthcareMagic for your query.
Have gone through your details and i appreciate your concerns.

Few factors which lead to gall stone formation are-

1)Too much cholestrol in blood-This causes precipitation of cholestrol from bile hence leading to gallstone formation.
2)Increased level of bilirubin in bile-Bilirubin is produced when liver destroys old red blood cells. Conditions like liver damage cause your liver to produce more bilirubin which starts precipitating in hepato-biliary tract.

As your father has tendency to form stones there is a possibility of gallstone formation in future also.
How to prevent it?
Initially get Lipid profile test done.In case level of cholestrol is high therapy with Statins should be taken.

Start taking Urodeoxycholic acid tablet 300 mg once daily.Ursodeoxycholic acid reduces elevated liver enzyme levels by facilitating bile flow through the liver and protecting liver cells.Initial therapy for 3 months should be taken.

Ask your father to do walking and physical exercises daily for 30 minutes.This would prevent crystallization of salts.

Hope i was helpful.
Feel free to follow up.

Regards!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor